Aa
A
A
Close
1102792 tn?1285928860
this is new to me
35 m hypertensive currently taking captopril, atenolol, moduretic and norvasc/aspirin/nitrates occasional to ease of left ventricular pain. Two days ago after eating a particularly salty meal, i've been avoiding salty food cos i noticed that salts shoots up my bp to above 150/90, i noticed intense frontal headache bw the eyes, it started a little bit gradually and eventually it was so intense i couldn't concentrate or do anything else, i checked by bp it was 142/93 89aa bit high, normal readings for me is about 130/80 so i remembered that i've not taken my drugs and took them including paracetamol for the headache, after a while the pain went away and i tot that was the end of it. The next day, in the afternoon i noticed that i was a bit hungry but refrained from eating since i am trying to lose weight, the frontal headache started gradually again and within an hour it has peaked, but it wasn;t as bad as the previous day, it didn't respond to paracetamol or captopril and moduretic, again when i check my bp it was about 140/88, i took atenolol  and and the migraine subsided about 30 mins-1hr later. This is the third day now and i decided to eat a bit late and the migraine started again, i really don't know if it is related to hunger but it appears to be responding to Although i remember when i was about 10 i had an attack of headache bw the eyes and went to see an eye doctor, don't know what he gave me probably some vitamins if i try to remember the shape of the tablets but after a while i was ok. so what is really wrong, have i burst an artery in my brain, or is my hbp which appears to be under control now damaging my brain, plz tell me whats going on, i intend to c my cardiologist over the weekend but i may go and c him immediately if something sinister is happening to me. no cold or fever or sneezing, just slight weekness and a little respiratory depression b4 the migraine starts. and my forehead and area bw the eyes is sensitive to touch when the migraine is on, what should i do? or is a sign of a stroke
Cancel
4 Answers
Page 1 of 1
367994 tn?1304957193
You should contact your doctor.  From your post a ruptured vessel in the brain (TIA) could have happened.  The can be an intolerance to the combination of the medication, etc.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1102792 tn?1285928860
I said the migraine (if that is what it is) seems to respond to 50mg of atenolol, my doc originally prescribed 100mg daily to control my bp, chestpain and arryhthmia but i've stopped taking it regularly and reduced to 50mg when i realised that it was giving me weak erection. Anyway i'll try to c my doc this weekend although i am praying dat the pain shud go away on its own b4 then. I've been taking these drugs 4 yrs so once in a while something crops out and eventually resolves itself
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1102792 tn?1285928860
Are u a doc? U are scaring me, I said the migraine (if that is what it is) seems to respond to 50mg of atenolol, my doc originally prescribed 100mg daily to control my bp, chestpain and arryhthmia but i've stopped taking it regularly and reduced to 50mg when i realised that it was giving me weak erection. Anyway i'll try to c my doc this weekend although i am praying dat the pain shud go away on its own b4 then. I've been taking these drugs 4 yrs so once in a while something crops out and eventually resolves itself
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
367994 tn?1304957193
Sorry, I didn't mean to scare, just some urgency to get evaluated.  No one on this forum and possibly no forum can provide a definitive explanation to your response to medication and/or the interaction of the combinations.  I can tell you by experience a nitrate can cause a headache.

Your question is timely because a recent study was just released confirming that Migraines can cause brain damage. As it goes people with a long history and/or frequent Migraine attacks are at an increased risk of what's called "silent" brain damage - brain damage without symptoms. Highly unlikely, but you should have your doctor rule out any harm with your migraines if that is the cause of your headache.  

There are references for past discussions regarding the subject of your interest listed as tags.  Take care
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Top Heart Disease Answerers
159619 tn?1318997813
Blank
Salt Lake City, UT
11548417 tn?1440481484
Blank
Netherlands
144586 tn?1284669764
Blank
Avatar universal
Blank
Avatar universal
Blank
Ireland
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
Avatar universal
Blank
Hema13 added the Diabetes Tracker
8 hrs ago
Avatar universal
Blank
replytorahul commented on Ear Mystery, Solved
14 hrs ago
Avatar universal
Blank
EmmaAck added the Addiction Recovery Tracker
Dec 01
Heart Disease Community Resources